## Advancing Behavioral Health WI Year 3, Episode 2: Spring Gree WI (SW WI)

October 2-3, 2018

#### Agenda v1.1

#### **Meeting Results:**

- Participants will learn about the unique conditions of mental health among rural farm communities and within the shifting farm economy, and help inform the SW WI team's ECPR work
- Participants will map their system change work and identify common system change approaches across communities
- Participants will learn from innovations in LaCrosse on trauma resilience work and COWnties Trilogy work
- Participants will learn more about asset-based approaches to community building, community engagement, and care

#### **Prep Materials and Next Steps:**

Prepare slides for data walk

### Tuesday, October 2<sup>nd</sup>

TIME (Central Time)	FOCUS & PROCESS	MATERIALS/BACKSTAGE
8:00 –9:00 am	Room set up  Results for Initiative and Episode 1 posted on wall  Agenda on wall  Ground rules on wall  Check in Questions on Chart  Music  Breakfast available	Roster
9:00 – 9:30 am	Welcome, Check-ins	
(30 Min)	Paul will review overall objectives, objectives, groundrules, agenda (5	
Result: Join	min)	
participants into the experience.	<u>Check-ins (20 min)</u> • Name, community.	Check-in Questions up

9:30– 9:45 am (15 Min)  Result: Learn about SW WI Region	How are you today?     What has been a highlight of your summer personally or professionally?  Welcome to SW WI  Wally Orzechowski (ED for Southwestern WI Community Action Program)	Bridget introduces him
9:45 – 10:30 am  (45 Min)  Result: Participants will get updated on each other's work and learn from questions and feedback posed by the group	<ul> <li>Each community fills a slide template which are affixed to wall</li> <li>PAIRS from different communities walk among slides, leaving post-it note questions and feedback (30 Min)</li> <li>Team Discussion: Any questions and feedback that are helpful? What did you see/learn from other sites that may be applicable? (10 Min)</li> <li>Group Debrief (5 Min)</li> </ul>	Groups put slides on wall during breakfast  Slides (4-5 slides of words and/or images)  Remind us of your Result and key strategies  What progress have you made you are most proud of  What has been your biggest aha moment or learning during this period?  What barriers or challenges have impeded your work in recent months?  What question do you have that the group may be able to help you with
10:30 – 10:45 am	BREAK	
10:45 – 12:00 pm  (75 Min)  Result: Participants will learn from lived experience about mental health issues	Panel of Farmers: How shifting agricultural economy is impacting farmer mental health  Roger Williams (frame the overall economic shifts from 80s farm crisis to how it is different from 80s farm crisis, overall sense of what is happening – he helps farm families with estate sales and transfers)	Introduction: Bridget Moderator: Dan Demuth

in rural areas and the impact of shifts in agricultural economy.	<ul> <li>Hayley Jordan (personal experience story, owned a implementer dealership that closed down due to consolidation)</li> <li>John Shutske (UW extension farm support, go to guy on these kinds of issues, speaks of stresses on community)</li> <li>Introduction/Framing (5 min)</li> <li>Panelist presentations (10 minutes each)</li> <li>Moderator (SHOULD HAVE SOME SET QUESTIONS, panelists can also ask questions to the crowd)</li> <li>1155 PM: Moderator closes out</li> </ul>	
12:00 – 1:00 pm	LUNCH BREAK	Panelists join lunch
1:00 – 1:45 pm	Emotional CPR (ECPR)	Bridget leads
(50 Min)  Result: SW WI will get ideas and feedback on their workshop model for addressing farmer mental health needs from the group	<ol> <li>Paul: Quick Icebreaker (5 Min), hand it to Bridget</li> <li>SW WI will frame one of their current strategies for addressing farmer mental health (10 Min)         <ul> <li>Workshop you are designing that was influenced by Sue McKenzie at WISE WI. SAFE (See What's Going on, Accept and listen, Figure out where they are now, Engage and plan to re-engage</li> <li>Still determining if training people to be general responders and listeners or crisis responders (hoping to customize for farm audiences, not sure where we will be by August)</li> </ul> </li> <li>Pair Discussion: Pairs will role play/practice model (15 Min)</li> <li>Group Discussion: Test ideas: How is it the same as QPR? What makes it different? What are positives and how this fits with our region? What would you change? (20 Min)</li> </ol>	
1:50 – 2:30 pm	System Change Part 1	Paul: Facilitate
(40 Min)	1. Presentation: Frame Water of Systems Change (10 Min)	

Result: Participants will identify their current and needed strategies for addressing system changes affecting their results.	2. Team Work: Use System Change tool to map current and needed efforts aimed at six system change areas: (a) Narrative and mental models; (b) Alignment within system; (c) power dynamics in system; (d) resource flows; (e) rules and practices; and (f) public policy. (30 Min)	
2:30 – 2:45 pm	BREAK	
2:45 – 3:30 pm	System Change Part 2	Paul: facilitate
(45 Min) Result: Continued	<ol> <li>Teams share their work across communities and discuss how they are moving (20 Min)</li> <li>Map priority system change work of 10 coalitions on one big chart using post-its (15 Min)</li> <li>Discussion, Take it Back to Coalition (10 Min)</li> </ol>	Create large flip chart sheet or 2 with the big pyramid. Groups use post-its to post their highest priority actions in each area they have a priority.  Bring update on it to Lac du Flambeau
3:30 – 4:30 pm	Policy and Advocacy Workgroup	
(60 Min)  Result: Progress on development of policy and systems change agenda	Workgroup will lead a discussion, building on their work to identify common agenda and action commitments to move it forward	
4:30 – 4:45 am	Close Out	
(15 Min)  Result: Participants close out experience	<ol> <li>Announcements         <ul> <li>Anything from AHWE?</li> </ul> </li> <li>Close Out         <ul> <li>One word/phrase on how you feel about work you've done today</li> </ul> </li> </ol>	
	Evening: Optional attendance at APT Theatre production	

# Wednesday, October 3<sup>rd</sup>

TIME (Central Time)	FOCUS & PROCESS	MATERIALS/BACKSTAGE
8:00 –8:30 am	Room set up     Agenda on Wall     Breakfast     Music     People should check out and put bags in meeting room or car	Roster
8:30 – 9:00 am	Welcome, Check-ins	
(30 Min)	Paul will review agenda (5 min)	
Result: Join participants into the experience.	<ul> <li>Check-ins (20 min)</li> <li>Name, community.</li> <li>How are you today?</li> <li>Share one insight or highlight from yesterday</li> </ul>	
9:00– 9:45 am	2019 Conference Proposal	Potential speakers John Kania, Susan Dreyfus, Tony Iton, Liz Weaver
(45 Min)  Result: Agree on	Proposal that conference be on policy and system change, timeline, process	Karen Timberlake do some work for the group on this. Actioning sessions not just
theme, process, and committee for designing 2019	2. Table and group discussion (15 Min)	speakers – come to conclusion on sector issues, what rises to top as things to work on
conference	<ul> <li>3. Debrief and develop workplan</li> <li>October (theme),</li> <li>November (venue/date),</li> <li>December (keynotes),</li> <li>January (Save the date, Presenters),</li> <li>February (Registration),</li> <li>April (finalize session design),</li> <li>May (finalize print materials),</li> <li>June (conference)</li> </ul>	

9:45 – 10:45 am  (60 Min)  Result: Participants will learn from the LaCrosse model (need to know more about the what)	<ol> <li>LaCrosse: Resilient and Trauma-informed Community Framework</li> <li>Our Foundation Session of the Resilient and Trauma-Informed Community Framework that we developed with community partners it set up like this: a two-hour educational experience that includes engagement activities, table discussion, screening the film Resilience, and a primer info session on the framework itself. For our mini-session at the learning community we would structure the presentation very similar. Here's a basic outline         <ul> <li>lce breaker: All people can succeed (15 Min)</li> <li>Documentary segment on resilience (15 Min)</li> <li>Discussion (15 Min)</li> <li>Primer on Resilience framework and the community wide effort with time for questions (15 Min)</li> </ul> </li> </ol>	Bethany T will lead  Need sound for film segment
10:45 – 11:00 am	BREAK	
11:00 – 12:00 pm (60 Min)  Result: Participants learn approach of Asset-Based Community Development and how to use it in behavioral health	Guest Speaker: John McKnight, ABCD Institute at DePaul University      Using an Asset-Based Community Development approach to consider community building as a solution to behavioral health and community engagement to support development and implementation of solutions     Presentation and Q&A	Bridget: Frame the work being done and recognize Tom  Tom Mosgaller: introduce John quickly  RE-confirm and frame
12:00 – 1:00 pm	LUNCH BREAK	Panelists join lunch
1:00 – 2:00 pm (60 Min)	TRILOGY Website presentation by COWnties	Tim working with Beth on means to do demo  Will sound be needed again?

Result: Participants will learn Trilogy as a tool to accelerate behavioral health solutions	It was proposed by several folks so need to get confirmation they can do this and get a design. Ideally, presentation coupled with discussions within group about application in other communities and questions/feedback.	
2:00 – 2:30 pm  (30 Min)  Result: Participants are up to date on any grant compliance or process needs, and are aware of how to utilize technical assistance dollars	<ul> <li>Tim will share any announcements or updates</li> <li>Tim will invite groups to share from experience about use of Technical Assistance support and encourage people to use it</li> </ul>	Paul: Facilitate
2:30 – 2:45 pm (15 Min)  Result: Participants close out experience  2:45 pm	Next Steps on Conference planning and site visit to Lac du Flambeau     One word/phrase on how you feel about work you've done today  Adjourn	